Alert archive / Virginia / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 238, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Oct 5, 2021, 7:37 PM EDT for 4 counties in Virginia. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 5, 2021, 7:37 PM EDT (23:37 UTC)
- Expired
- Oct 5, 2021, 8:15 PM EDT
- In force
- 38 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Lancaster County, VA, Mathews County, VA, Middlesex County, VA, Northumberland County, VA
The radar
The Norfolk radar (KAKQ), 91 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 5, 7:45 PM EDT | TSTM WND DMG | 3 Se White Stone, VA | POWER LINES DOWNED ALONG MOSQUITO BEACH LN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 11.6 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 713 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
031
WUUS51 KAKQ 052337
SVRAKQ
VAC103-115-119-133-060015-
/O.NEW.KAKQ.SV.W.0238.211005T2337Z-211006T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
737 PM EDT Tue Oct 5 2021
The National Weather Service in Wakefield has issued a
* Severe Thunderstorm Warning for...
Eastern Middlesex County in eastern Virginia...
Southeastern Northumberland County in eastern Virginia...
Northern Mathews County in eastern Virginia...
Lancaster County in eastern Virginia...
* Until 815 PM EDT.
* At 736 PM EDT, severe thunderstorms were located along a line
extending from near Kilmarnock to near White Stone to Saluda,
moving southeast at 15 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
* Severe thunderstorms will be near...
Kilmarnock and White Stone around 740 PM EDT.
Deltaville around 810 PM EDT.
Hartfield, Gwynn and Blakes around 815 PM EDT.
Other locations impacted by these severe thunderstorms include
Byrdton, Regina, Mollusk, Senora, Brook Vale, Harmony Village,
Bertrand, Grafton, Amburg and Millenbeck.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.
&&
LAT...LON 3781 7623 3767 7626 3757 7623 3752 7625
3743 7623 3750 7644 3751 7644 3754 7648
3754 7650 3766 7664 3775 7657 3785 7645
TIME...MOT...LOC 2336Z 298DEG 12KT 3775 7632 3764 7643 3760 7661
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
052 follow-up statements
171
WWUS51 KAKQ 060005
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
805 PM EDT Tue Oct 5 2021
VAC103-115-119-133-060015-
/O.CON.KAKQ.SV.W.0238.000000T0000Z-211006T0015Z/
Middlesex VA-Northumberland VA-Mathews VA-Lancaster VA-
805 PM EDT Tue Oct 5 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR SOUTHEASTERN MIDDLESEX...SOUTHEASTERN NORTHUMBERLAND...NORTHERN
MATHEWS AND EASTERN LANCASTER COUNTIES...
At 804 PM EDT, severe thunderstorms were located along a line
extending from 8 miles east of Kilmarnock to near Deltaville to near
Hartfield, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
These severe storms will be near...
Deltaville around 810 PM EDT.
Blakes around 840 PM EDT.
Gwynn around 845 PM EDT.
Other locations impacted by these severe thunderstorms include
Byrdton, Weems, Cobbs Creek, Senora, Hudgins, Slabtown, Brook Vale,
Wilton, Harmony Village and Bertrand.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3781 7623 3767 7626 3757 7623 3752 7625
3743 7623 3750 7644 3751 7644 3754 7648
3754 7650 3762 7658 3782 7639
TIME...MOT...LOC 0004Z 298DEG 12KT 3771 7622 3760 7633 3756 7651
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
05286
WWUS51 KAKQ 060015
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
815 PM EDT Tue Oct 5 2021
VAC103-115-119-133-060024-
/O.EXP.KAKQ.SV.W.0238.000000T0000Z-211006T0015Z/
Middlesex VA-Northumberland VA-Mathews VA-Lancaster VA-
815 PM EDT Tue Oct 5 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MIDDLESEX...
SOUTHEASTERN NORTHUMBERLAND...NORTHERN MATHEWS AND EASTERN LANCASTER
COUNTIES WILL EXPIRE AT 815 PM EDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with these thunderstorms.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Wakefield.
LAT...LON 3781 7623 3767 7626 3757 7623 3752 7625
3743 7623 3750 7644 3751 7644 3754 7648
3754 7650 3762 7658 3782 7639
TIME...MOT...LOC 0014Z 298DEG 12KT 3770 7619 3759 7630 3755 7648
$$
05What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 5, 4:05 PM EDT, 3 hours 32 minutes earlier.
Area forecast discussion, Oct 5, 4:05 PM EDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION National Weather Service Wakefield VA 405 PM EDT Tue Oct 5 2021 .SYNOPSIS... A weak backdoor cold front across the northern mid Atlantic region will slowly push south across the region tonight into Wednesday. An upper level low will lift north into the Great Lakes region as high pressure builds across the northeastern states late this week. A coastal trough will bring additional chances for rain over the weekend. && .NEAR TERM /THROUGH WEDNESDAY/... As of 400 PM EDT Tuesday... The latest analysis indicates a weak sfc trough over the local area, with a frontal boundary nearly stationary from northern VA to near or just S of the DE/MD border on the lower eastern shore. This has been the focus for scattered to numerous showers/tstms with the highest coverage in MD. Have likely PoPs in MD for the next few hrs, and high chc farther south over south central and central VA. PoPs generally only 20% or less near the coast in SE VA and over NE NC. No severe tstms expected but PW's of 1.5 to 1.7" and slow storm motion suggest the potential for locally heavy downpours, especially across the N. Will have the mention the potential for locally heavy rain and isolated flash flooding over NE portions of the area. With the loss of daytime heating, expect convection to diminish after sunset, but will still have chc PoPs across the N through the evening hrs. The models seem to be trending slower with respect to the front dropping S overnight, potentially hanging the boundary up along the northern sections of the CWA (at least inland), while potentially sliding farther S closer to the coast as a backdoor cold front. This could translate into a low cloud with ocnl fog/drizzle scenario across the north. Lows tonight mainly ranging through the 60s. A moist onshore flow conts Wed as the front pushes south into the Carolinas. Upslope flow will favor the highest shower chc across the Piedmont. Most instability progged to push south of the local area, but still won't rule out a rumble or two of thunder across the SW as the energy/moisture from the upr level low to the west gets entrained. Otw, a mainly cloudy/cooler day with highs in the 70s except lower 80s with variably cloudy skies across the south where the front will be slower to arrive. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... As of 350 PM EDT Tuesday... Other than some upslope showers across the Piedmont Wed night into Thurs morning, models continue to trend a bit drier for Thu-Fri as the sfc high settles from the NE CONUS to the northern mid-Atlantic. Still a fair amount of cloud cover (partly to mostly cloudy skies) but with little in the way of QPF. Lows Wed night in the 60s and highs Thu in the 70s. Similar conditions Fri with a bit more in the way of moisture reaching into the southern zones by aftn/evening. Will have highs mainly in the 70s with chc PoPs in southern VA/NE NC and the Piedmont by aftn. && .LONG TERM /SATURDAY THROUGH TUESDAY/... As of 350 PM EDT Tuesday... The medium range period continues to look rather unsettled as there will still be some lingering upper troughing aloft across the local area through next weekend. At the sfc, high pressure is expected to be over Quebec, and is forecast to gradually build SE into New England. The latest 12Z/05 models suite remain in fairly good agreement that a sfc trough deepens along the SE US coast this weekend. It still appears that the best chc for precip will probably be later Sat through Sun. The GFS continues to keeps the bulk of the rain offshore while the ECMWF and Canadian have more rainfall over the local area. Will have highs chc PoPs (40-50%) during this timeframe. Then, as the system eventually moves offshore and a ridge aloft begins to build in from the W, will have diminishing PoPs later Sun/Sun night, and will keep Mon-Tue dry for now. Highs Sat-Sun will mostly continue in the 70s with lows in the 60s. For Mon-Tue, with increasing amounts of sunshine will have highs in the upper 70s to around 80F with lows in the upper 50s to lower-mid 60s. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... As of 200 PM EDT Tuesday... Scattered showers/tstms across much of the area this aftn, bringing brief IFR-MVFR flight restrictions in heavy downpours. The coverage will be the highest at SBY through ~00Z and followed by RIC, with a minimal chance for ORF/PHF/ECG. Showers diminish later this evening except over the north where they will linger closer to the front. The front is still expected to drop south across MD/VA tonight, reaching southern VA by 12Z Wed. However, the flight restrictions may not reach down into southern VA until later in the morning (IFR-LIFR conditions are likely for RIC/SBY). Winds shift to the E/NE. OUTLOOK... East/onshore flow expected through Fri as high pressure builds across New England and the cold front drops south of the region, along with a daily chance of showers. Low pressure potentially organizes off the Carolina and SE coast Sat/Sun with additional flight restrictions possible. && .MARINE... As of 350 PM EDT Tuesday... Surface high pressure centered well offshore is losing influence over the local weather as an upper low slowly consolidates over southern CONUS. A weak front is entering the northern waters this afternoon. Winds to the south of this boundary are generally S and SE 5-10 kt, but transition to E and NE ~10 kt north of the front. Waves are 1-2 ft with seas 1-3 ft. Ridge of high pressure builds southward into the Mid-Atlantic region late this afternoon, pushing the aforementioned cold front southward into the overnight hours. Flow become NE behind the front for all the local waters on Wednesday as a surface trough slowly develops off the GA coast. Winds generally aob 15 kt as the gradient will not be particularly steep as the high weakens/drops southward. NE winds will stay around 15 kt for the southern coastal waters Wednesday night where the gradient will be the strongest. This modestly strong/lengthy NE flow will allow seas to approach 5 ft near and south of the VA/NC border Wednesday night into Thursday. Not confident enough to issue any SCA headlines at this time but potential for a period of SCA seas is increasing for the southern coastal waters. Waves in the Bay during this period will range from 1-3 ft (highest near the mouth of the Bay) with seas 3-4 ft for the northern coastal waters. Unsettled pattern continues for late week/weekend period as another high builds over the Northeast and weak coastal low pressure forms off the SC/GA coast and moves northward. Prolonged period of NE winds will lead to building seas and the potential for coastal flood issues in the middle and northern Ches Bay as tidal anomalies rise. Moderate rip current risk at all beaches on Wednesday with the potential for a High rip risk on Thursday as onshore flow continues. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...None. NC...None. VA...None. MARINE...None. && SYNOPSIS...LKB NEAR TERM...LKB SHORT TERM...LKB/MPR LONG TERM...LKB AVIATION...LKB/MPR MARINE...RHR/RMM
Hazardous weather outlook, Oct 5, 4:21 PM EDT, 3 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 421 PM EDT Tue Oct 5 2021 NCZ012>017-030>032-VAZ048-060>062-065>069-079>084-086>090-092-093- 095>097-512>516-518-523>525-062030- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Fluvanna-Prince Edward-Cumberland-Goochland- Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-Brunswick-Dinwiddie- Prince George-Charles City-New Kent-Gloucester-Mathews-Greensville- Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth- Suffolk-Chesapeake-Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Eastern King William-York-Newport News-Hampton/Poquoson- 421 PM EDT Tue Oct 5 2021 This Hazardous Weather Outlook is for northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ102-VAZ098>100-062030- Eastern Currituck-Virginia Beach-Accomack-Northampton- 421 PM EDT Tue Oct 5 2021 ...MODERATE RIP CURRENT RISK IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... This Hazardous Weather Outlook is for northeast North Carolina, eastern Virginia and southeast Virginia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. MODERATE RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ021>024-VAZ064-075>078-085-509>511-517-519>522-062030- Dorchester-Wicomico-Somerset-Inland Worcester-Caroline-Westmoreland- Richmond-Northumberland-Lancaster-Middlesex-Western Louisa- Eastern Louisa-Western Hanover-Western King William- Western King and Queen-Eastern King and Queen-Western Essex- Eastern Essex- 421 PM EDT Tue Oct 5 2021 This Hazardous Weather Outlook is for southeast Maryland, central Virginia, east central Virginia, eastern Virginia and north central Virginia. .DAY ONE...Tonight. Slow moving showers and thunderstorms will be capable of producing heavy downpours and localized flash flooding through this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ025-062030- Maryland Beaches- 421 PM EDT Tue Oct 5 2021 ...MODERATE RIP CURRENT RISK IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... This Hazardous Weather Outlook is for southeast Maryland. .DAY ONE...Tonight. Slow moving showers and thunderstorms will be capable of producing heavy downpours and localized flash flooding through this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. MODERATE RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LKB
In the hours before
Special weather statement, Oct 5, 4:01 PM EDT, 3 hours 36 minutes before
Special Weather Statement
National Weather Service Wakefield VA
401 PM EDT Tue Oct 5 2021
VAZ064-511-517-052045-
Western King William VA-Western Hanover VA-Caroline VA-
401 PM EDT Tue Oct 5 2021
...A strong thunderstorm will impact portions of central Caroline and
northwestern Hanover Counties through 445 PM EDT...
At 401 PM EDT, Doppler radar was tracking a strong thunderstorm near
Ladysmith, or 12 miles west of Milford, moving east at 15 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bowling Green, Milford, Hanover, Ladysmith, Dawn, Kings Dominion,
Chilesburg, Sparta, Golansville, Oliver, Gum Tree, Coatesville,
Hewlett, Doswell, Penola, Noel, Calno, Beaverdam, Burruss Corner and
Cedar Fork.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3806 7718 3775 7731 3776 7734 3777 7733
3777 7732 3779 7733 3779 7737 3776 7737
3789 7772 3801 7767 3800 7767 3799 7764
3808 7754
TIME...MOT...LOC 2001Z 289DEG 14KT 3798 7760
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
GINGRICHSpecial weather statement, Oct 5, 4:26 PM EDT, 3 hours 11 minutes before
Special Weather Statement
National Weather Service Wakefield VA
426 PM EDT Tue Oct 5 2021
MDZ023-024-052115-
Somerset MD-Inland Worcester MD-
426 PM EDT Tue Oct 5 2021
...A strong thunderstorm will impact portions of east central
Somerset and southwestern Worcester Counties through 515 PM EDT...
At 426 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pocomoke City, moving east at 10 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pocomoke City, Snow Hill, West Pocomoke, Boxiron, Cokesbury,
Goodwill, Girdletree, Stockton, Whitesburg and Public Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3795 7538 3797 7543 3799 7543 3799 7541
3800 7540 3801 7538 3802 7538 3800 7550
3807 7565 3821 7558 3814 7525
TIME...MOT...LOC 2026Z 291DEG 8KT 3809 7551
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
05Special weather statement, Oct 5, 4:47 PM EDT, 2 hours 50 minutes before
Special Weather Statement
National Weather Service Wakefield VA
447 PM EDT Tue Oct 5 2021
VAZ064-511-512-517-519-052130-
Eastern Hanover VA-Western King and Queen VA-Western King William VA-
Western Hanover VA-Caroline VA-
447 PM EDT Tue Oct 5 2021
...A strong thunderstorm will impact portions of northwestern King
and Queen, southeastern Caroline, central Hanover and northwestern
King William Counties through 530 PM EDT...
At 446 PM EDT, Doppler radar was tracking a strong thunderstorm near
Dawn, or 9 miles south of Milford, moving southeast at 20 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ashland, Saint Stephens Church, Hanover, Manquin, Beulahville,
Newtown, Dawn, Aylett, Kings Dominion, Studley, Mangohick, Enfield,
Gum Tree, Etna Mills, Penola, Epworth, Biscoe, Globe, Duane Fork and
Central Garage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3788 7702 3788 7704 3787 7704 3786 7703
3786 7702 3784 7702 3762 7723 3785 7756
3802 7738
TIME...MOT...LOC 2046Z 308DEG 19KT 3789 7739
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
GINGRICHLocal storm report, Oct 5, 5:22 PM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
522 PM EDT TUE OCT 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM TSTM WND DMG 2 SW GOODWILL 38.05N 75.51W
10/05/2021 WORCESTER MD 911 CALL CENTER
TREES DOWNED ALONG BUCK HARBOR RD.
&&
05Special weather statement, Oct 5, 5:38 PM EDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Wakefield VA
538 PM EDT Tue Oct 5 2021
VAZ075>078-085-512-517>522-052245-
Eastern Hanover VA-Western King and Queen VA-Western King William VA-
Middlesex VA-Richmond VA-Northumberland VA-Westmoreland VA-
Eastern King William VA-Western Essex VA-Lancaster VA-
Eastern Essex VA-Eastern King and Queen VA-
538 PM EDT Tue Oct 5 2021
...A strong thunderstorm will impact portions of King and Queen,
northwestern Middlesex, northwestern Northumberland, Richmond,
southeastern Westmoreland, King William, Essex and northwestern
Lancaster Counties through 645 PM EDT...
At 537 PM EDT, Doppler radar was tracking scattered thunderstorms
near Newtown, or near Saint Stephens Church, moving east at 15 mph.
HAZARD...Winds in excess of 30 mph, pea size hail, and brief heavy
rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
King William, Tappahannock, Warsaw, Champlain, Saint Stephens Church,
King And Queen Court House, Manquin, Beulahville, Center Cross,
Farnham, Haynesville, Jamaica, Millers Tavern, Newtown, Dunnsville,
Church View, Aylett, Sharps, Studley and Stevensville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3801 7655 3780 7662 3779 7663 3779 7662
3760 7668 3768 7734 3790 7722 3788 7721
3789 7718 3790 7719 3790 7718 3795 7718
3797 7715 3796 7710 3797 7707 3801 7709
3802 7713 3804 7712 3805 7714 3807 7713
TIME...MOT...LOC 2137Z 273DEG 13KT 3786 7711
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
GINGRICHSpecial weather statement, Oct 5, 7:12 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Wakefield VA
712 PM EDT Tue Oct 5 2021
VAZ077-078-084>086-520-060000-
Mathews VA-Middlesex VA-Northumberland VA-Lancaster VA-
Eastern King and Queen VA-Gloucester VA-
712 PM EDT Tue Oct 5 2021
...Strong thunderstorms will impact portions of northeastern
Gloucester, east central King and Queen, Middlesex, southeastern
Northumberland, northwestern Mathews and Lancaster Counties through
800 PM EDT...
At 711 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Wicomico Church to near Urbanna to near
Church View. Movement was southeast at 15 mph.
HAZARD...Rain 1 to 2 inches.
SOURCE...Radar indicated.
IMPACT...Possible flooding of low lying areas.
Locations impacted include...
Kilmarnock, Urbanna, Fair Port, Deltaville, Lancaster, White Stone,
Saluda, Wicomico Church, Jamaica, Gwynn, Church View, Hartfield,
Glenns, Blakes, Byrdton, Brook Vale, Bertrand, Grafton, Belle Isle
State Park and Amburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3783 7621 3780 7623 3777 7624 3775 7627
3769 7626 3766 7627 3762 7624 3760 7624
3758 7626 3752 7624 3743 7645 3744 7645
3741 7647 3768 7680 3784 7654 3783 7652
3785 7651 3787 7648
TIME...MOT...LOC 2311Z 298DEG 12KT 3780 7642 3768 7653 3764 7671
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
05The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 4:01 PM EDT | Special Weather Statement | AKQ | Caroline | 44 min |
| Oct 5, 4:42 PM EDT | Severe Thunderstorm Warning | AKQ | Accomack | 48 min |
| Oct 5, 4:47 PM EDT | Special Weather Statement | AKQ | Hanover | 43 min |
| Oct 5, 5:38 PM EDT | Special Weather Statement | AKQ | Essex, King and Queen, King William, Richmond | 67 min |
| Oct 5, 6:44 PM EDT | Areal Flood Advisory | AKQ | Essex, King and Queen, Lancaster, Middlesex, Richmond | 3 hr |
| Oct 5, 7:12 PM EDT | Special Weather Statement | AKQ | Lancaster, Middlesex | 48 min |
| Oct 5, 7:38 PM EDT | Special Marine Warning | AKQ | 52 min | |
| Oct 5, 7:45 PM EDT | Special Weather Statement | AKQ | Prince Edward | 60 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.